Get E-Book on COVID-19

Q. Will IGF-1 go down to normal after stopping growth hormone replacement therapy?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 16, 2018

Hello doctor,

I am a 20-year-old man who has used growth hormone replacement therapy, Somatropin, for a year to combat asthma. I made an error in my original dosing and now have learned I have been overdosing (approximately 20 mg per week). Three weeks ago, I started to feel fatigued. I could not concentrate at work. Stopped the medication. Yet three weeks after stopping RHGH my IGF-1 is still 2.2 SD above normal, at 500. My GH readings are basically zero (.2), indicating that the IGF-1 is suppressing my natural production. Three weeks ago I developed brain fog, a disconnected feeling, so I stopped the Somatropin. Currently, I am taking just asthma medication (Advair). But I still feel very fatigued and cannot work. I have cut back on proteins. I have three questions:

  1. Will the IGF-1 go down to normal, and how long?
  2. Is there a medication that can lower my IGF-1?
  3. Is the fatigue from constantly high IGF-1 or because I am not producing GH?

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I just read your query and from what you have mentioned it appears that you have used Somatropin without actually having any growth hormone deficiency. First of all please do not restart it at any cost. Secondly, visit a cardiologist for your symptoms as the major side effect could possibly have some effect on your heart. Thirdly if it turns out that your heart is good then have a checkup with the endocrinologist for finding any effects on your brain.

I am sorry these are the side effects which can occur after prolonged usage of the said drug. If hopefully everything turns out to be normal with your brain and heart then you can just wait for some months for your pituitary to produce your own natural hormones. There has to be a proper assessment by an endocrinologist before any treatment could be given if at all to reverse it. Yes, your fatigue is due to it.

For more information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Related Questions:
Is treatment possible for pituitary macroadenoma with Cabergoline alone?
Is it possible to grow taller with HGH therapy?
Can knee and pelvic x-ray help to check, whether human growth hormone(HGH) will work for me?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My eyes got hurt. In how many days will it become normal?

Query: Hi doctor, I got hit in my right eye with a ball. I went to a doctor and he prescribed Milflox, Megabrom and Homide eye drops. Also, he said that there is nothing to worry. Now, my pupil looks enlarged. In how many days it will become normal?  Read Full »

What are the causes of hyperhidrosis?

Query: Hi doctor, I am a 15 year old boy and I have hyperhidrosis. I sweat so much. My shirt cannot stay on for at least 5 minutes. In some half an hour to one hour my whole shirt and armpit area will drench in sweat. Yes, I take a shower twice a day and put deodorant every day. I have even tried the anti...  Read Full »

HGH - The Human Growth Regulator

Article Overview: This article discusses in detail the functions of the Human Growth Hormone Read Article


Dr. Vidhi Hareshbhai Talati
General Medicine Physician

HGH means Human Growth Hormone. It is also known as somatotropin or somatropin. It is made up of protein chains known as peptides. People mainly think of using this hormone for extra growth and try to become youthful, but is not realistic. Researches show that it is not useful for becoming youthful ...  Read Article

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.